Thunderstorm Wind, Coos
- When
- July 28, 2:05 PM EST
- Where
- Coos County, 0.69 mi N of Colebrook Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.890, -71.500
Trees down in many locations in the town of Colebrook.
A thunderstorm in advance of a cold front moved across Coos County and caused tree damage in Colebrook.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
A thunderstorm in advance of a cold front moved across Coos County and caused tree damage in Colebrook.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 28, 1:55 PM EST, 10 minutes earlier.
Area Forecast Discussion National Weather Service Gray ME 255 PM EDT Sun Jul 28 2019 .SYNOPSIS... A weak frontal boundary will move south across the region this evening, generating showers and thunderstorms. The front won't result in much of an airmass change though. Expect to see gradually increasing temperatures and humidity through Tuesday when another frontal boundary moves through. This front will bring another chance of showers and thunderstorms Tuesday evening into Wednesday with cooler air arriving behind it for the last part of the week. && .NEAR TERM /THROUGH TONIGHT/... Primary focus of the near term will be on showers and thunderstorms moving across the forecast area. A weak surface boundary is dropping south out of Canada this afternoon and will wash out over the coastal plain later this evening. Strong surface heating and relatively high surface dewpoints is resulting in MLCape values of 1000-1500j/kg. That being said, there is very little directional or speed shear aloft. A weakening mid level shortwave is moving through the area as well. This all combines to produce a decent environment for convection, but not a strong enough environment for widespread severe thunderstorms. Expect gusty winds to by the primary threat and SPC has placed us in a marginal area for severe. One or two cells may develop enough structure to warrant a warning this evening. As the upper level support for storms races off to the east this evening, expect to see storms quickly die off before midnight. Due to the remaining low level moisture though, we will likely see areas of fog develop again tonight in favored valley locations. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... Upper level flow becomes more zonal on Monday morning with a weak mid level ridge building over northern New England. This should be enough stability to keep the weather quiet. Upper level flow shifts to the southwest overnight on Monday, resulting in warmer temperatures moving in and prepping us for the next system. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A frontal system will approach from the west on Tuesday. Strong southwest flow ahead of the system should allow for the warmest temperatures of the forecast period. Locations in southern New Hampshire and the coastal plain of Maine will see temperatures climb into the lower 90s, with 80s further inland. The frontal boundary is relatively slow moving and looks like it should cross the region during the overnight hours Tuesday night and into Wednesday. This timing would keep the weather primarily showers with isolated thunderstorms and should limit any severe thunderstorm activity. Once the system clears the coast on Wednesday, high pressure and cooler temperatures prevail for Thursday and Friday before another system arrives on Saturday. The system on Saturday currently looks like it should move out of the mid-Atlantic states on Saturday and across the region by Sunday morning. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... Short Term...Showers and thunderstorms this evening will produce some areas of MVFR. There will likely be some valley fog tonight as well that will generate some IFR/LIFR conditions at a few of the TAF sites. Otherwise, tomorrow looks mainly VFR. Long Term...Mainly VFR conditions expected, with MVFR/IFR conditions expected on Tuesday as a frontal boundary moves through. && .MARINE... Short Term...No Flags but winds may briefly approach sca levels this evening. Long Term...No flags expected. && .EQUIPMENT... The Sugarloaf NWR transmitter is off the air until further notice. This will be an extended outage as the tower, which was severely damaged in a winter storm, is rebuilt. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && Pohl
Hazardous Weather Outlook National Weather Service Gray ME 316 AM EDT Sun Jul 28 2019 MEZ007>009-012>014-NHZ001>006-290730- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- 316 AM EDT Sun Jul 28 2019 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and Tonight. Expect showers and thunderstorms to develop this afternoon. Although storms are not expected to reach severe limits, some could produce gusty winds, small hail and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. More showers and thunderstorms are possible Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ANZ150>152-154-290730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 316 AM EDT Sun Jul 28 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation not required. ANZ153-MEZ018>028-NHZ007>015-290730- Casco Bay-Interior York-Interior Cumberland-Androscoggin-Kennebec- Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln- Knox-Coastal Waldo-Sullivan-Merrimack-Belknap-Strafford-Cheshire- Eastern Hillsborough-Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 316 AM EDT Sun Jul 28 2019 This Hazardous Weather Outlook is for Atlantic coastal waters, Maine, south central Maine, southwest Maine, New Hampshire, central New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. More showers and thunderstorms are possible Tuesday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation not required.
Special Weather Statement National Weather Service Gray ME 202 PM EDT Sun Jul 28 2019 MEZ008-009-013-014-281830- Southern Franklin-Southern Somerset-Northern Franklin-Central Somerset- 202 PM EDT Sun Jul 28 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SOMERSET AND EAST CENTRAL FRANKLIN COUNTIES... At 202 PM EDT, a strong thunderstorm was located near Kingfield, or 18 miles north of Farmington, moving east at 30 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Kingfield, Carrabassett Valley, Phillips, Anson, Embden, Avon, Concord, Lexington, Mount Abram, Freeman, New Portland, Salem, Pleasant Ridge Plantation, Highland Plantation, Strong and New Vineyard. This also includes... Mount Abraham and Spaulding Mountain. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4483 7027 4500 7035 4511 6998 4487 6987 TIME...MOT...LOC 1802Z 251DEG 26KT 4494 7021 Kimble
Special Weather Statement
National Weather Service Gray ME
216 PM EDT Sun Jul 28 2019
MEZ009-014-281830-
Southern Somerset-Central Somerset-
216 PM EDT Sun Jul 28 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY...
At 215 PM EDT, a strong thunderstorm was located 9 miles north of
Bingham, or 22 miles southwest of Greenville, moving east at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Caratunk Plantation, Bald Mountain, Mayfield, Moscow, East Moxie and
The Forks Plantation.
This also includes...
Moxie Bald Mountain.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4529 6970 4523 6969 4512 6966 4508 6986
4525 6994 4532 6971
TIME...MOT...LOC 1815Z 259DEG 13KT 4519 6986
KimbleThe Burlington radar (KCXX), 138 km away, was scanning. The volume nearest the first event began at 19:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down in many locations in the town of Colebrook.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Hampshire in 2019Every state in 2019This day in weather historyWarnings in New Hampshire, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 846986.